Alert archive / Missouri / Areal Flood Advisories in 2021

Areal Flood Advisory 16, NWS Kansas City, MO

June 29, 20214 counties in Missouri; Wyandotte County, Kansas

NWS Kansas City, MO issued this areal flood advisory at Jun 29, 2021, 8:53 AM CDT for 4 counties in Missouri; Wyandotte County, Kansas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2021, 8:53 AM CDT (13:53 UTC)
Expired
Jun 29, 2021, 12:00 PM CDT
In force
3 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Wyandotte County, KS, Clay County, MO, Clinton County, MO, Platte County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this areal flood advisory went out at Jun 29, 6:30 AM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 29, 6:30 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
630 AM CDT Tue Jun 29 2021

.Discussion...
Issued at 331 AM CDT TUE JUN 29 2021

Main Concerns:

- The main concern this forecast package will be for flash flooding
today as scattered shower and thunderstorm chances with heavy rain
will continue to train along a stationary boundary extending from
near a Kirksville to Paola line. An additional 1 to 2 inches of rain
will be possible along already saturated ground. In addition,
ongoing river flooding will continue to become aggravated in these
areas.

Forecast Discussion:

 Today's forecast will be a repeat of yesterday as conditions have
changed little over the past 24 to 48 hours. A stationary boundary
continue to reside across the area from a Kirksville to Paola line.
The upper level flow continue to be from the southwest as the region
resides on the western periphery of a upper level ridge over the
eastern CONUS. Weak disturbances will continue to move into the area
on this southwest flow sparking shower and thunderstorm chances
along the surface boundary. Very deep moisture reside across the
area with PWAT values remaining around 2.00". This will allow any
storm that develops to be an efficient rainfall producer. And, with
additional rainfall amounts of 1 to 2 inches forecast over already
saturated grounds where flash flood guidance is less than an inch in
6 hours flash flooding is a concern.

This pattern will begin to change Wednesday as the upper level flow
becomes more zonal in response to a upper level trough moving
through the Great Lakes flattening the upper ridge across the
eastern and southern CONUS. Unfortunately, the result will be the
same as previous days as weak disturbances continue to move through
the area on zonal flow sparking showers and storms along the still
stalled stationary boundary. PWATs will remain around 2.00"
continuing to make storms efficient and flash flooding a
possibility. Storms will continue into Thursday as a upper level
trough digs into the Upper Midwest. This, unfortunately, will bring
additional rounds of showers and storms to the area however it will
also finally push the front south.

With, the front finally pushing south Thursday/Thursday night, that
will set us up for what should be a fantastic Independence Day
weekend. Surface high pressure is expected to build into the area on
Friday and remain in control through the weekend. This will lead to
dewpoints in the lower 60s and very comfortable highs in the lower
80s on Friday and Saturday rising into the mid 80s for the 4th of
July holiday.

&&

.Aviation...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 630 AM CDT TUE JUN 29 2021

Light showers will affect the terminals off and on through 20Z
with MVFR cigs. The best chc for mod-hvy rain will occur btn
16Z-20Z. Btn 20Z-03Z a period of dry conds is expected although
MVFR cigs will persist. After 03Z another round of lgt showers is
fcst with MVFR cigs and vis with lgt fog.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through this evening for KSZ057-060-103>105.

MO...Flash Flood Watch through this evening for MOZ008-017-021>025-
     028>033-037>040-043>046-053-054.

&&

Discussion...73
Aviation...73
Hazardous weather outlook, Jun 29, 6:12 AM CDT, 2 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
612 AM CDT Tue Jun 29 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-301115-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
612 AM CDT Tue Jun 29 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Scattered showers and thunderstorms will move through the area once
again on Tuesday. Severe weather is not expected, but more flooding
will be possible, especially across areas that have seen the most
rain over the last few days. A flash flood watch is in effect for a
portion of the area through 7 pm this evening.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 More showers and thunderstorms are expected Wednesday. Again, severe
weather is not expected, but ongoing flooding may be aggravated by
more passing heavy showers.

By the end of the week a more prolonged dry period will present
itself.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:46 PM CDTRiver Flood WarningEAXCooper4 days
Jun 28, 11:43 PM CDTAreal Flood WarningEAXAndrew, Buchanan, Clay, Clinton, DeKalb, Holt and 1 more12 hr
Jun 29, 9:12 AM CDTRiver Flood WarningEAXRay54 hr
Jun 29, 9:58 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline11 hr
Jun 29, 10:10 AM CDTRiver Flood WarningEAXClay, Ray15 hr
Jun 29, 12:12 PM CDTAreal Flood WarningEAXCaldwell, Carroll, Chariton, Cooper, Howard, Lafayette and 3 more71 hr
Jun 29, 5:03 PM CDTRiver Flood WarningEAXHoward27 hr
Jun 29, 11:04 AM CDTRiver Flood WarningEAXMiami3 days

Nearby

Areal Flood Advisories in Missouri, 2021Areal Flood Advisories in Kansas, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.